Botulism and myastenia gravis after botox

22 year old get botulism symptoms after 300 units (units) of botox

A 22-year-old man received regular botox treatments every 3 – 4 months against sweat under his armpits.

He received 150 units (units) of Botox in both armpits per day. walk. The first 3 injections did not produce any complications. Each time, he received 3 vials of Botox of 50 units injected into the armpits.

The 4th time – instead of 3 vials of Botox (of 50 units) – he received 3 vials (of 100 units), ie. 300 units.

Approximately two weeks after the injection, he complained of weakness and fatigue after a workout. The next day he complained of swallowing trouble and had a choking feeling at night. Then he complained about vision problems, including baldness and visual disturbances.

He visited an ophthalmologist, but the ophthalmologist found everything normal. Due to the swallowing and sore throat and a history of previous hypersensitivity, he realized that his swallowing could be related to hypersensitivity, so he visited an asthma and allergy specialist. The doctor found inflammation of the esophagus and referred the patient to a throat specialist. Several biopsies of the esophagus were taken. After investigations, everything was found to be normal. But the patient remained tired and felt weak.

According to his history and clinical studies, mild discernment and fatigue were found in his face and a generalized weakness was visible in his muscles. en generaliseret svaghed var synlig i hans muskler.

It was a mistake to inject three 100 vials of Botox instead of three 50 vials. The diagnosis was complications of Botox injection.

For better evaluation, the patient was referred to a neurologist. The diagnosis by the neurologist was complications of Botox and a treatment was started: pyridostigmine was prescribed. The symptoms eased except for general weakness and fatigue. The swallowing problems were still there after one month of treatment, but the patient’s symptoms disappeared after three months.


https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6409137/

Iatrogenic botulism and Myasthenia Gravis after Azzalure / Dysport treatment

A case report in which doctors had difficulty distinguishing what was what, because iatrogenic botulism and myastenia gravis are very similar in symptoms:

https://europepmc.org/article/PMC/6751432?fbclid=IwAR1Q4xIFqPPCwrV7FEyArjZnEz1nlNliKFuuBzEbtXUiOIdKPVuM5b8MryA

80 year old woman develops myastenia gravis after 19th botox injection

Botox injections are side effects-free for many, but being side-effects the first many times does not mean that they are risk-free every time. Here is a case report from 1998:

A woman of 80 years who for 13 years had received 18 botox injections on her face (30-120 units / units per time) without side effects for the first time had side effects after 19. botox injection: She received 120 units of botox on her face in January 1998, and 4 days later she had difficulty swallowing and experienced weakness in the neck muscles. Over the course of 3 weeks, she developed drooping eyelids, double-sided paralysis (diplegia), got speech difficulties and difficulty breathing. She was admitted to the hospital for 14 days and received probation. She was treated with Neostigmine and Prednisone for the symptoms of myastenia gravis. Five months later she recovered and stopped taking Prednisone and Neostigmine. In September, she developed symptoms again and was hospitalized. Her neck muscles had become weak again, she had difficulty swallowing, speech difficulties, facial paralysis, double vision. Over the next 2 months, she developed weakness in the eye muscles, sagging eyelids, weakness in the facial muscles, weakness in the tongue, hoarseness and weakness throughout her body. She was treated with Plasma Pharisee and 50mg Prednisone and 150mg Azathioprine every day – and she recovered quickly. At the end of January 1999, she had no symptoms of myastenia gravis anymore.

https://pdfs.semanticscholar.org/d112/6a72799fc5987a86f70a1c0c28eb5c9fddbf.pdf